Alert archive / California / Wind Advisories in 2011

Wind Advisory 27, NWS Los Angeles, CA

March 24, 2011Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Mar 24, 2011, 3:20 AM PDT for Santa Barbara County, California. It took effect at Mar 24, 2011, 12:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 3:20 AM PDT (10:20 UTC)
In effect from
Mar 24, 2011, 12:00 PM PDT
Expired
Mar 25, 2011, 3:14 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 10.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS76 KLOX 241020
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
320 AM PDT THU MAR 24 2011

...WIND ADVISORIES FOR PORTIONS OF SOUTHWEST CALIFORNIA...

.SOUTH TO SOUTHWEST WINDS WILL INCREASE IN ADVANCE OF AN
APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. THE STRONGEST
WINDS WILL BE FOCUSED ACROSS THE IMMEDIATE COAST AND HIGHER
TERRAIN OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...AS WELL AS
THE FOOTHILLS OF THE ANTELOPE VALLEY. IN ADDITION...STRONG WINDS
WILL IMPACT THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS
ANGELES COUNTIES WHICH ARE COVERED WITH WINTER WEATHER PRODUCTS.

CAZ034-035-241830-
/O.NEW.KLOX.WI.Y.0027.110324T1900Z-110325T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG
320 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH
  EARLY EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH DURING THE PEAK OF THE EVENT. ISOLATED GUSTS TO 50 MPH IN
  THE FOOTHILLS. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND LIMBS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ036-241830-
/O.NEW.KLOX.WI.Y.0027.110324T1900Z-110325T0400Z/
SANTA YNEZ VALLEY-
INCLUDING...SANTA YNEZ...SOLVANG
320 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 


* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH
  EARLY EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
  DURING THE PEAK OF THE EVENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-241830-
/O.NEW.KLOX.WI.Y.0027.110324T1900Z-110325T0700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
320 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH
  EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH...EXCEPT ISOLATED GUSTS TO 50 MPH ACROSS HIGHER TERRAIN AND
  CARRIZO PLAIN.

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-241830-
/O.NEW.KLOX.WI.Y.0027.110324T1900Z-110325T0700Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
320 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH
  EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH DURING THE PEAK OF THE EVENT.

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND LIMBS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ038-241830-
/O.NEW.KLOX.WI.Y.0027.110324T1900Z-110325T0700Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
320 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM LATE AFTERNOON THROUGH
  EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH DURING THE PEAK OF THE EVENT.

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-241830-
/O.NEW.KLOX.WI.Y.0027.110324T2200Z-110325T1300Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
320 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT FRIDAY. 

* TIMING: PEAK WIND SPEEDS EXPECTED TONIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...STRONGEST
  IN THE FOOTHILLS.

* IMPACTS: AREAS OF BLOWIND DUST WILL BE POSSIBLE...LOCALLY
  REDUCING VISIBILITIES AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
4 follow-up statements
744 
WWUS76 KLOX 241807
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1107 AM PDT THU MAR 24 2011

...GUSTY WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA...

.SOUTH TO SOUTHWEST WINDS WILL INCREASE IN ADVANCE OF AN
APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. THE STRONGEST
WINDS WILL BE FOCUSED ACROSS THE IMMEDIATE COAST AND HIGHER
TERRAIN OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...AS WELL
AS THE FOOTHILLS OF THE ANTELOPE VALLEY. IN ADDITION...STRONG
WINDS WILL IMPACT THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND
LOS ANGELES COUNTIES WHICH ARE COVERED WITH WINTER WEATHER
PRODUCTS.

CAZ034-035-250315-
/O.CON.KLOX.WI.Y.0027.110324T1900Z-110325T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG
1107 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH 
  EARLY EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH DURING THE PEAK OF THE EVENT. ISOLATED GUSTS TO 50 MPH IN 
  THE FOOTHILLS. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ036-250315-
/O.CON.KLOX.WI.Y.0027.110324T1900Z-110325T0400Z/
SANTA YNEZ VALLEY-
INCLUDING...SANTA YNEZ...SOLVANG
1107 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH 
  EARLY EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH DURING THE PEAK OF THE EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-250315-
/O.CON.KLOX.WI.Y.0027.110324T1900Z-110325T0700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
1107 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH 
  EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH...EXCEPT ISOLATED GUSTS TO 50 MPH ACROSS HIGHER TERRAIN 
  AND CARRIZO PLAIN. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-250315-
/O.CON.KLOX.WI.Y.0027.110324T1900Z-110325T0700Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
1107 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM MID AFTERNOON THROUGH 
  EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 
  MPH DURING THE PEAK OF THE EVENT. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ038-250315-
/O.CON.KLOX.WI.Y.0027.110324T1900Z-110325T0700Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
1107 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED FROM LATE AFTERNOON THROUGH 
  EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH DURING THE PEAK OF THE EVENT. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-250315-
/O.CON.KLOX.WI.Y.0027.110324T2200Z-110325T1300Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1107 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT FRIDAY. 

* TIMING: PEAK WIND SPEEDS EXPECTED TONIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS. 

* IMPACTS: AREAS OF BLOWING DUST WILL BE POSSIBLE...LOCALLY 
  REDUCING VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
740 
WWUS76 KLOX 250304
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
804 PM PDT THU MAR 24 2011

...GUSTY WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA...

.GUSTY SOUTH TO SOUTHWEST WINDS IN ADVANCE OF AN APPROACHING COLD
FRONT WILL CONTINUE TO AFFECT THE HIGHER TERRAIN OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES AS WELL AS THE FOOTHILLS OF THE
ANTELOPE VALLEY OVERNIGHT. IN ADDITION...STRONG WINDS WILL IMPACT
THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES
COUNTIES WHICH ARE COVERED WITH WINTER WEATHER PRODUCTS. WINDS
HAVE DIMINISHED EARLY THIS EVENING ALONG THE CENTRAL COAST AND IN
THE SANTA YNEZ VALLEY...WHERE WIND ADVISORIES HAVE BEEN
CANCELLED.

CAZ034>036-250415-
/O.CAN.KLOX.WI.Y.0027.000000T0000Z-110325T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
804 PM PDT THU MAR 24 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

GUSTY SOUTH WINDS HAVE DIMINISHED OVER THIS AREA EARLY THIS
EVENING. WINDS WILL REMAIN GENERALLY IN THE 10 TO 20 MPH RANGE
DURING THE EVENING WHICH ARE WELL BELOW ADVISORY LEVELS. AS A
RESULT THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CAZ037-250700-
/O.CON.KLOX.WI.Y.0027.000000T0000Z-110325T0700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
804 PM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED THROUGH EARLY THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH...EXCEPT ISOLATED GUSTS TO 50 MPH ACROSS HIGHER TERRAIN 
  AND CARRIZO PLAIN. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-250700-
/O.CON.KLOX.WI.Y.0027.000000T0000Z-110325T0700Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
804 PM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED THROUGH EARLY THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 
  MPH DURING THE PEAK OF THE EVENT. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ038-250700-
/O.CON.KLOX.WI.Y.0027.000000T0000Z-110325T0700Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
804 PM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: PEAK WIND SPEEDS EXPECTED THROUGH EARLY THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH DURING THE PEAK OF THE EVENT. 

* IMPACTS: THE GUSTY WINDS COULD CAUSE DOWNED TREE BRANCHES AND 
  LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-251115-
/O.CON.KLOX.WI.Y.0027.000000T0000Z-110325T1300Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
804 PM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* TIMING: PEAK WIND SPEEDS EXPECTED TONIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS. 

* IMPACTS: AREAS OF BLOWING DUST WILL BE POSSIBLE...LOCALLY 
  REDUCING VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
978 
WWUS76 KLOX 250709
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1209 AM PDT FRI MAR 25 2011

...WIND ADVISORIES HAVE EXPIRED FOR SAN LUIS OBISPO AND SANTA
BARBARA COUNTIES BUT CONTINUE FOR THE ANTELOPE VALLEY...

.GUSTY WINDS ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTY HAVE
BEGUN TO DIMINISH AND BECOME LOCALIZED. THEREFORE...THE WIND
ADVISORIES FOR THOSE AREAS HAVE BEEN ALLOWED TO EXPIRE. 
GUSTY WINDS WILL CONTINUE TO AFFECT THE ANTELOPE
VALLEY EARLY THIS MORNING...PARTICULARLY IN THE FOOTHILLS.

IN ADDITION...STRONG WINDS WILL CONTINUE TO IMPACT THE MOUNTAINS
OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES WHICH ARE
COVERED WITH WINTER WEATHER PRODUCTS. 


CAZ037-038-051-250815-
/O.EXP.KLOX.WI.Y.0027.000000T0000Z-110325T0700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA
1209 AM PDT FRI MAR 25 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

CAZ059-251300-
/O.CON.KLOX.WI.Y.0027.000000T0000Z-110325T1300Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1209 AM PDT FRI MAR 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

* TIMING: THROUGH THE EARLY MORNING HOURS. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS. 

* IMPACTS: AREAS OF BLOWING DUST WILL BE POSSIBLE...LOCALLY 
  REDUCING VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DB
958 
WWUS76 KLOX 251014
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
314 AM PDT FRI MAR 25 2011

...THE WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED...

CAZ059-251115-
/O.CAN.KLOX.WI.Y.0027.000000T0000Z-110325T1300Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
314 AM PDT FRI MAR 25 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 


$$

DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 10:20 PM PDT, 5 hours earlier.

Area forecast discussion, Mar 23, 10:20 PM PDT, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1020 PM PDT WED MAR 23 2011

UPDATED AVIATION SECTION

.SYNOPSIS...

A WET AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE END OF THE
WEEK. ANOTHER STORM IS FORECAST TO ARRIVE ON THE CENTRAL COAST
THURSDAY AND WILL SPREAD PRECIPITATION SOUTHWARD THROUGH THURSDAY
NIGHT. TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH THE
WEEKEND...BUT A DRYING AND WARMING TREND WILL ESTABLISH FOR EARLY
NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION.

&&

.UPDATE...

THE STORM SYSTEMS COLD FRONT IS EXITING THE AREA THIS EVENING AS
PUSHES SOUTH AND EAST INTO ORANGE...RIVERSIDE...AND SAN BERNARDINO
COUNTIES. LATEST SATELLITE IMAGERY REVEALS SOME CLEARING SKIES
WITH BROKEN STRATOCUMULUS CLOUDS OVER THE LAND MASS. THE PACKAGE
HAS BEEN UPDATED TO REDUCE POPS AND SKY COVER FOR TONIGHT.
ANOTHER UPDATE MAY BE NECESSARY FOR REDUCE POPS AND SKY COVER
FURTHER SHOULD THE AIR MASS STABILIZE A LITTLE QUICKER. CURRENT
RADAR IMAGERY CONTINUES TO INDICATE POCKETS OF INSTABILITY OVER
THE AREA. MENTION OF THUNDERSTORMS WAS LEFT IN THROUGH MIDNIGHT
TONIGHT AS THE COLD AIR POCKET ALOFT MOVES OVER THE AREA THROUGH
MIDNIGHT.

A WEAK SHORTWAVE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA
LATE TONIGHT AS THE UPPER-LEVEL TROUGH AXIS MOVES EAST. THE
PACKAGE LEAVES IN MOSTLY CLOUDY SKIES FOR NOW...BUT CONFIDENCE IS
GROWING FOR A PARTLY CLOUDY START TO THE DAY ON THURSDAY.

INCREASING CLOUDINESS WILL OCCUR THROUGHOUT THE DAY WITH
PRECIPITATION SPREADING INTO THE NORTHERN PORTION OF THE AREA IN
THE THURSDAY MORNING. SOUTHWEST FLOW ALOFT SHOULD CONVINCE
OROGRAPHICALLY DRIVEN SHOWERS TO DEVELOP RATHER QUICKLY ON
THURSDAY AFTERNOON. 18Z LOCAL 4-KM WRF SOLUTIONS SUGGEST AREAS
SOUTH OF POINT CONCEPTION FILLING IN WITH SHOWERS BY THE
AFTERNOON. THIS COULD COME TO FRUITION WITH THE SOUTHWEST FLOW
DEVELOPING THROUGHOUT THE DAY. WITH THE LATEST NAM-WRF SUGGESTING
A WEAK WARM FRONTAL BOUNDARY PUSHING INTO THE AREA BETWEEN LATE
THURSDAY MORNING AND THURSDAY AFTERNOON...THIS COULD ACT AS A
LIFTING MECHANISM TO ENHANCE THE OROGRAPHIC EFFECTS. WHAT THIS ALL
BOILS DOWN TO...THOUGH 00Z MODELS SOLUTIONS HAVE TRENDED DRIER FOR
THURSDAY ACROSS THE AREA...THE PACKAGE WILL STAY A BIT MORE NO WET
SIDE BY KEEPING HIGHER POPS OVER THE AREA.

LATEST QPF VALUES APPEAR IN-LINE WITH WHAT THE PREVIOUS PACKAGE
MENTIONED...BUT THE ESTIMATES FOR THE MOUNTAINS WILL LIKELY BE
TWEAKED DOWN SOME. 00Z MODEL SOLUTIONS ARE ARRIVING A BIT DRIER
AS MENTIONED ABOVE...BUT ANY WARM FRONT DRIVEN PRECIPITATION
LIKELY AMOUNT TO NO MORE THAN 0.10 INCH. CURRENT THINKING IS THAT
THE THE COASTAL AND VALLEY LOCATIONS WILL LIKELY SEE 0.50 TO 1
INCH...WITH UP TO 1 TO 2 INCHES IN THE MOUNTAINS. FOR NOW...ANY
UPDATE WILL WAIT FOR FURTHER MODEL DATA TO ARRIVE.

&&

.PREV DISCUSSION...

SHORT TERM (TODAY-SAT)...PRECIP EXPECTED TO TAPER OF THURSDAY
NIGHT WITH JUST ISOLATED TO SCATTERED SHOWERS EXPECTED FOR FRIDAY,
ESPECIALLY NORTH OF PT CONCEPTION AND IN THE MTNS. OTHERWISE,
PRETTY QUIET FRIDAY WITH HIGHS STILL A GOOD 10 DEGREES BELOW
NORMAL.

STORM #3 SLATED FOR ARRIVAL SATURDAY MORNING UP NORTH AND
AFTERNOON/EARLY EVENING DOWN SOUTH. MODELS HAVE CONTINUOUSLY RAMPED
THIS STORM UP FROM EARLIER IN THE WEEK TO THE POINT WHERE IT'S NOW
LIKELY THAT MEASURABLE RAIN WILL FALL JUST ABOUT EVERYWHERE WITH
IT. IT'S DEFINITELY STILL THE WEAKER OF THE 3, BUT IT SHOULD MANAGE
TO DROP AT LEAST A TENTH OF AN INCH IN MOST AREAS AND PERHAPS AROUND
A HALF INCH ACROSS SBA/SLO COUNTIES.

LONG TERM (SUN-WED)...SUNDAY STILL EXPECTED TO BEGIN AN EXTENDED
AND WELL DESERVED DRYING TREND THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK. THE WARMING TREND HAS BEEN DELAYED A DAY OR TWO BUT WE ARE
STILL EXPECTED TO GET BACK TO AND LIKELY EXCEED NORMAL LEVELS BY MID
WEEK.

&&

.AVIATION...24/0520Z.
FRONTAL SYSTEM HAS MOVED EAST OF THE REGION THIS EVENING. LOTS OF
MOISTURE TONIGHT...WITH PLENTY OF CIGS...MOSTLY IN THE VFR
CATEGORY...BUT LOCALLY MVFR ESPECIALLY ACROSS SLO AND NRN SBA
COUNTIES AND IN THE VLYS. CIGS WILL LIKELY LIFT A BIT FOR VFR CONDS
IN MOST AREAS AFTER DAYBREAK. ANOTHER FRONTAL SYSTEM WILL PUSH INTO
THE REGION THU. EXPECT WDSPRD MVFR CIGS TO DEVELOP ACROSS SLO AND
SBA COUNTIES IN THE AFTERNOON...WITH RAIN DEVELOPING...THEN THESE
CONDS WILL SPREAD S AND E ACROSS THE AREA DURING THE EVENING HOURS.
GUSTY SE TO S WINDS WILL AGAIN AFFECT MUCH OF SLO AND SBA COUNTIES
THU AFTERNOON AND EVENING.

KLAX...MODERATE TO HIGH CONFIDENCE IN 06Z TAF. THERE IS A 20
PERCENT CHANCE CIGS WILL SLIP INTO THE MVFR CATEGORY BETWEEN 09Z AND
17Z THU.

KBUR...MODERATE TO HIGH CONFIDENCE IN 06Z TAF. THERE IS A 20 PERCENT
CHANCE CIGS WILL SLIP INTO THE MVFR CATEGORY BETWEEN 09Z AND 17Z THU.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH (SEE LAXWSWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL/WOFFORD
AVIATION...SWEET
SYNOPSIS...SETO/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 23, 10:01 PM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1001 PM PDT WED MAR 23 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1001 PM PDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

AN ELEVATED RIP CURRENT RISK WILL CREATE HAZARDS FOR BEACHGOERS.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

ANOTHER COLD STORM WILL AFFECT THE AREA THURSDAY AFTERNOON INTO
FRIDAY MORNING AND YET ANOTHER STORM WILL ROLL OVER THE AREA ON
SATURDAY. STRONG SOUTHERLY WINDS WILL CREATE GALE FORCE WINDS ACROSS
FOR THE WATER NORTH OF POINT ARGUELLO AND WESTWARD 60 NM. AN
ELEVATED RIP CURRENT RISK WILL CREATE HAZARDS FOR BEACHGOERS.

* WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

In the hours before

Special weather statement, Mar 23, 9:48 PM PDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
948 PM PDT WED MAR 23 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-242200-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
948 PM PDT WED MAR 23 2011

...MORE RAIN AND MOUNTAIN SNOW ON THE WAY FOR SOUTHWEST CALIFORNIA...

TODAYS FRONTAL SYSTEM THAT BROUGHT RAIN AND MOUNTAIN SNOW TO THE REGION
HAS EXITED THE FORECAST AREA. BEHIND THIS FRONT...A COLD AND SLIGHTLY
UNSTABLE AIR MASS WILL CONTINUE TO BRING A THREAT OF SHOWERS TO
THE REGION THROUGH THURSDAY MORNING. THE NEXT IN A SERIES OF
WEATHER SYSTEMS IS EXPECTED TO BRING ANOTHER ROUND OF WIDESPREAD
RAIN AND MOUNTAIN SNOW TO SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES THURSDAY AFTERNOON INTO EVENING. ACROSS VENTURA AND LOS
ANGELES COUNTIES...MOST OF THE RAIN AND MOUNTAIN SNOW IS EXPECTED
THURSDAY NIGHT...HOWEVER SOME LIGHT SHOWERS MAY DEVELOP BY
THURSDAY AFTERNOON.

THIS NEXT STORM SYSTEM IS EXPECTED TO BRING ONE HALF TO ONE INCH
OF RAIN ACROSS MOST COASTAL AND VALLEY AREAS. FOOTHILL AND
MOUNTAIN AREAS CAN EXPECT ONE TO TWO INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS ON FAVORED SOUTH AND SOUTHWEST FACING SLOPES.

SNOW LEVELS WILL REMAIN BETWEEN 3000 AND 3500 FEET THURSDAY
MORNING...THEN RISE TO AROUND 4500 FEET THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT AS THE SOUTHWEST LOW LEVEL FLOW INCREASES AHEAD OF
THE FRONT. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE LOCAL
MOUNTAINS DUE TO THE POTENTIAL OF SIGNIFICANT SNOW ACCUMULATION
AND STRONG WINDS THAT COULD GUST OVER 50 MPH. ELEVATIONS ABOVE
5000 FEET CAN EXPECT AN ADDITIONAL 6 TO 12 INCHES OF NEW SNOW WITH
LOCAL AMOUNTS UP TO 15 INCHES POSSIBLE AT THE HIGHER RESORTS.
GUSTY SOUTH TO SOUTHWEST WINDS WILL ALSO PRECEDE THE COLD
FRONT AT LOWER ELEVATIONS...WITH SOME LOCATIONS LIKELY REQUIRING WIND
ADVISORIES.

ANOTHER STORM SYSTEM IS EXPECTED TO BRING ADDITIONAL RAIN AND MOUNTAIN
SNOW TO THE REGION ON SATURDAY. AT THIS TIME...IT APPEARS THAT PRECIPITATION
AMOUNTS WILL BE LESS THAN THURSDAYS STORM...WITH HIGHER SNOW LEVELS.

PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE
FORECASTS AND STATEMENTS FOR UPDATES ON THESE DEVELOPING WINTER
STORMS.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:59 PM PDTHigh Surf AdvisoryLOX58 hr
Mar 24, 3:20 AM PDTWinter Storm WarningLOX30 hr
Mar 24, 3:20 AM PDTWinter Weather AdvisoryLOX24 hr
Mar 24, 3:27 AM PDTSmall Craft AdvisoryLOX18 hr
Mar 24, 11:59 AM PDTCoastal Flood StatementLOXLos Angeles44 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.